In May I stopped accutane after taking it for three months. At the time I was experiencing no major side effects, I simply did not want to be on the drug anymore. About two weeks ago or possibly three I began noticing major hair loss. My normally thick hair now falls out in clumps in the shower or in big strands when I am just walking around. I have tried everything; seen my doctor, my dermatologists, used special shampoo, aloe Vera, topical solutions, Zinc, eating a ton of protein, etc. HELP!!!
Was on Accutane Now Losing Hair and Doctors Won't Help? I Live in Houston.
Doctor Answers (1)
Hair loss and Accutane
If it's happening at this point it can't be related to the Accutane, as you stopped taking it in May. The majority of Accutane is out of your system within days, so if it's been this long, the hair loss isn't from the Accutane. It has to be from something else, so you may need to have some blood tests or something done. Additionally, hair loss on Accutane is very mild, and some people actually say their hair improves and grows stronger while on the medication.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.